Trichloroethylene (TCE), an occupational solvent (used primarily for metal degreasing) is associated with immunotoxic effects. TCE-induced Hypersensitivity Syndrome (TCE-HS) have been reported in several studies. High-level exposure to volatile organic compounds in the domesticenvironment, or sustained exposure to airborne chlorinated chemicalsfrom swimming pools during childhood has been associated with the development of atopic allergy. And our investigation has shown that CH, TCOH and TCA (chlorinated chemicals) can cause hypersensitivity. Patients suffering from a hypersensitivity syndrome (HS) caused by Trichloroethylene (TCE) have been reported mainly in Asian countries. However, due to its reported extremely low incidence rate, itâs rarely to encounter two patients from the same factory. We hospitalized two male cases who suffered from TCE-induced HS. Both patients developed exfoliative dermatitis, fever and liver dysfunction after unequivocal TCE exposure. Depending on the extent of their rash and liver injury, both patients were administered large doses of methylprednisolone intravenously with a tapering dose every 2 to 5 days. TCE-induced HS patients can be successfully treated with appropriate glucocorticoid, although xerophthalmia may continue as
sequelae. The metabolites of TCE, Chloral hydrate, Trichloroethanol and Trichloroacetic acid are responsible for the hypersensitivity based on patch test. Additionally, we therefore propose that TCE and its metabolites, contribute to the large increase in the prevalence of atopic disease in developed countries.
Trichloroethylene-Induced Hypersensitivity Syndrome: A Disease Caused by Metabolites
Last date updated on November, 2020